Tennessee, 2019Wildfire in Tennessee, September 21, 2019
September 21, 2019 · NWS MEG · 1 event in 1 county or zone
Warm, dry and breezy conditions across the Mid-South help set the stage for a wildfire in Tipton County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm, dry and breezy conditions across the Mid-South help set the stage for a wildfire in Tipton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 21, 10:09 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 21, 10:09 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1109 AM CDT Sat Sep 21 2019
.UPDATE...
Current radar shows a few showers developing in northeast
Arkansas this AM so PoPs have been raised in this area. Increased
cloud covered has allowed for slightly cooler temperatures in this
area so hourly temperatures were modified to reflect this.
Otherwise, the short-term forecast is on track. Temperatures will
reach the upper 80's to lower 90's this afternoon.
MGW
&&
.PREV DISCUSSION... /issued 432 AM CDT Sat Sep 21 2019/
Slightly above normal temperatures and a chance of rain late
Sunday night and Monday. Otherwise, limited chances of rain will
well above normal daytime temps appear likely through the end of
the month.
The persistent upper level ridge over the Southeast will flatten
Sunday night, in response to a northern branch trof passing
through the upper Midwest. The flattening of the upper ridge will
expose the Midsouth to the westerlies on Monday, while a weak
surface cold front passes through. The combination of this front,
surface heating and moderate westerlies will provide the Midsouth
with best chances of measurable rain over the next week.
The upper ridge will amplify on Tuesday with the exit of the
northern branch trof. Concurrently, the surface front will return
north as a warm front. The 00Z GFS was quite aggressive in
generating storms just north of the Arklamiss on on Tuesday,
likely a downstream extension of storms earlier in the morning
over the Red River valley. The ECMWF and Canadian models depicted
less rainfall under the building midlevel ridge. Reality may lie
somewhere in between, with isolated storms possible Tuesday in the
more humid air over east central AR and north MS.
Weak west/southwest flow aloft will prevail over the Midsouth
Wednesday and Thursday, ahead of a southern branch upper low
lifting northeast from the southern Rockies. Areas north of I-40
could see isolated storms, along the northwest periphery of a
building low level thermal ridge and midlevel convective cap.
GFS and ECMWF models depict the upper ridge over the southeast
U.S. retrograding west and amplifying by next weekend. The GFS
places the 500mb geopotential height center directly over the
Midsouth at 5970 meters next Sunday afternoon. This would be a
stronger than normal upper ridge for midsummer, let alone a full
week past the autumnal equinox. A dry and hot start to October is
appearing more likely.
PWB
&&
.AVIATION...
12Z TAFs
VFR conditions will persist through the TAF period with high
pressure over the area. Winds will generally be light from the
south to start off but increase up to 10kt through the evening
hours.
KRF
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Sep 21, 2:20 AM CST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
320 AM CDT Sat Sep 21 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-221030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
320 AM CDT Sat Sep 21 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
PWB
Wildfire, Tipton
- When
- September 21, 11:38 AM CST to 8:00 PM CST
- Where
- Tipton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Several hundred acres burned in a cut corn field near Bride Road between Leighs Chapel and Mt. Lebanon Road. An estimated 300-500 acres burned. More than 60 firefighters worked for 8 hours to contain the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, September 21, 20191 death · 1 event
- Flash Flooding in Texas, September 21, 2019$50,000 · 2 events
- Tornadoes and Hail in Iowa, September 21 to 22, 2019$300 · 1 in hail · 30 events
- Flooding in Texas, September 21, 2019$35,000 · 2 events
- Tornadoes and Damaging Wind in Kansas, September 21, 2019$5,000 · EF1 · 4 events
- Hail and Damaging Winds in Nebraska, September 21, 20192 in hail · 11 events
- Rip Current in Florida, September 21, 20191 injured · 1 event
- Hail and Damaging Wind in Minnesota, September 21, 20191.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, September 21, 20191.75 in hail · 6 events
- Hail and Damaging Wind in Nebraska, September 21 to 22, 2019$1,000 · 1 in hail · 4 events
- Flooding and Hail in Texas, September 21, 20190.75 in hail · 3 events
- Hail and Damaging Wind in North Dakota, September 21, 20191 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857961.